Exact and asymptotic dispersion relations for homogenization of stratified media with two phases

Research output: Book/ReportReport


Using exact dispersion relations for electromagnetic wave propagation in layered,
periodic media, consisting of two phases, we derive explicit asymptotic
solutions for small wavenumbers. These solutions are compared to the numerical
solutions of the exact dispersion relations, and applications to homogenization
problems are discussed. The results can be used as test cases
for homogenization techniques intended for finite scale homogenization, that
is, where the wavelength is not assumed infinitely large compared to the microscale.


Research areas and keywords

Subject classification (UKÄ) – MANDATORY

  • Electrical Engineering, Electronic Engineering, Information Engineering
Original languageEnglish
Publisher[Publisher information missing]
Number of pages11
Publication statusPublished - 2005
Publication categoryResearch

Publication series

NameTechnical Report LUTEDX/(TEAT-7133)/1-11/(2005)

Bibliographic note

Published version: Journal of Electromagnetic Waves and Applications, Vol. 20, No. 6, pp. 781-792, 2006.

Total downloads

No data available

Related research output

View all (1)